Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 397, NWS Birmingham, AL

July 28, 20094 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 28, 2009, 3:53 PM CDT for 4 counties in Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2009, 3:53 PM CDT (20:53 UTC)
Expired
Jul 28, 2009, 4:30 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 282053
SVRBMX
ALC001-051-085-101-282130-
/O.NEW.KBMX.SV.W.0397.090728T2053Z-090728T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MILLBROOK...
  NORTHEASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HAYNEVILLE...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...

* UNTIL 430 PM CDT

* AT 353 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES SOUTHWEST OF VIDA JUNCTION TO 9 MILES WEST OF CANTELOUS TO   
  HAYNEVILLE...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAYNEVILLE BY 400 PM CDT...
  VIDA JUNCTION BY 405 PM CDT...
  BOOTH AND AUTAUGA COUNTY AIRPORT BY 410 PM CDT...
  CANTELOUS BY 415 PM CDT...
  HUNTER AND PRATTVILLE BY 420 PM CDT...
  DANNELLY FIELD BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3208 8662 3234 8657 3258 8674 3272 8645
      3271 8642 3273 8641 3276 8634 3252 8624
      3227 8619
TIME...MOT...LOC 2053Z 241DEG 26KT 3249 8672 3232 8661
          3214 8664

$$
75
1 follow-up statement
000 
WWUS54 KBMX 282115
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT TUE JUL 28 2009

ALC001-051-085-101-282130-
/O.CON.KBMX.SV.W.0397.000000T0000Z-090728T2130Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
415 PM CDT TUE JUL 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ELMORE...EASTERN AUTAUGA...NORTHWESTERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW
PROSPECT TO PRATTVILLE TO CANTELOUS...OR ALONG A LINE EXTENDING FROM
11 MILES NORTHWEST OF PRATTVILLE TO PRATTVILLE TO 8 MILES NORTHEAST
OF HAYNEVILLE...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW PROSPECT AND HUNTER BY 420 PM CDT...
  WOODCREST...MILLBROOK...MAXWELL AIR FORCE BASE AND HOPE HULL BY 425
  PM CDT...
  WETUMPKA MUNICIPAL AIRPORT...SPEIGNER...ELMORE AND BOB WOODRUFF
  LAKE BY 430 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3210 8661 3215 8661 3235 8657 3243 8664
      3261 8668 3271 8647 3271 8642 3273 8641
      3276 8634 3253 8624 3227 8619
TIME...MOT...LOC 2115Z 241DEG 27KT 3260 8654 3244 8643
          3225 8646

$$

75

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:06 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 28, 3:06 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT TUE JUL 28 2009

.DISCUSSION...SHORT WAVE TROF OVER ARKANSAS CONTINUES TO PLOD
EASTWARD AND WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO
CENTRAL ALABAMA THROUGH THE EVENING HOURS. THUNDERSTORMS HAVE BEEN
CONFINED TO AREAS ACROSS SOUTH ALABAMA WHERE LESS CLOUD COVER HAS
ALLOWED FOR MORE HEATING AND INSTABILITY. A NEW LINE OF STORMS HAS
DEVELOPED FROM TUPELO TO JACKSON MISSISSIPPI. THERE HAS BEEN
ENOUGH CLEARING ACROSS EAST MISSISSIPPI TO ALLOW TEMPERATURES TO
CLIMB INTO THE MIDDLE AND UPPER 80S...AND SURFACE BASED CAPE VALUES
ARE 2500-3000 J/KG. THERE IS STILL POTENTIAL FOR SEVERE THUNDERSTORMS
THROUGH THE EARLY EVENING HOURS...MAINLY WEST OF I-65. FORECAST
WILL CONTINUE WITH LIKELY POPS OVERNIGHT AS SHORT WAVE TROF
APPROACHES THE AREA.

EVEN THOUGH PRIMARY SHORT WAVE TROF WILL PUSH EAST OF AREA BY
WEDNESDAY MORNING...A MID LEVEL INSTABILITY WILL REMAIN ACROSS THE
AREA WITH PRECIPITABLE WATER VALUES HOLDING NEAR 2 INCHES. EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN ON WEDNESDAY...BUT
WITH LESS UPPER LEVEL SUPPORT...STORMS SHOULD STAY BELOW SEVERE
LIMITS. ANOTHER SIGNIFICANT SHORT WAVE TROF WILL DROP INTO THE
PLAINS STATES WEDNESDAY NIGHT. BOTH NAM AND GFS MODELS KEEP
STRONGER AND MORE ORGANIZED CONVECTION TO THE NORTHWEST OF ALABAMA
WEDNESDAY NIGHT AND THURSDAY...EVEN THOUGH GFS DOES BRING A
BULLSEYE OF RAINFALL ACROSS EXTREME NORTH ALABAMA LATE WEDNESDAY
NIGHT...BUT THIS SEEMS A LITTLE TO FAR REMOVED FROM ADVANCING
SHORT WAVE TROF. THURSDAY NIGHT AND FRIDAY COULD BE ACTIVE ACROSS
AREA AS BOTH MODELS SHOW A SURFACE FRONT MOVING INTO NORTHWEST
ALABAMA ON FRIDAY. THE SURFACE BOUNDARY STALLS OUT ACROSS CENTRAL
ALABAMA BY SATURDAY...SO THERE MAY BE A DECREASE IN RAIN CHANCES
NORTH OF I-20...BUT CHANCES OF RAIN WILL STAY IN THE FORECAST
THROUGH THE FIRST PART OF NEXT WEEK.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED SHOWERS WILL PLAGUE CENTRAL ALABAMA THIS AFTERNOON...AHEAD
OF A MUCH LARGER SHIELD OF RAIN AND THUNDER.  THESE WILL LIKELY LAST
THROUGH THE OVERNIGHT HOURS...AND INTO THE MORNING...DISSIPATING
FROM WEST TO EAST ON WEDNESDAY.

FOR NOW...HAVE PUT A PREVAILING MVFR AT ALL SITES THIS
AFTERNOON...BUT THERE WILL BE CHANCE FOR AN AMENDMENT LATER THIS
AFTERNOON AS THE MAIN SHIELD OF RAIN MOVES INTO THE AREA.  THERE IS
A THREAT OF STRONG GUSTY WINDS TOO...SO WILL HAVE TO WATCH THE
UPSTREAM OBS AS THESE STORMS MOVE THROUGH THE AREA.

KEET CEILOMETER IS STILL OUT OF COMMISSION...WAITING FOR THE
DELIVERY OF A PART.  SHOULD BE BACK UP THIS EVENING OR TOMORROW AT
THE LATEST...DEPENDING ON WHEN THE SHOWERS MOVE OUT OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  82  70  86  70 /  70  60  50  50  40
ANNISTON    70  84  71  88  71 /  70  70  40  50  30
BIRMINGHAM  72  85  72  87  73 /  70  60  40  50  30
TUSCALOOSA  71  87  73  90  73 /  70  70  30  50  30
CALERA      70  85  71  88  72 /  70  70  40  50  30
AUBURN      69  84  71  88  70 /  70  70  40  40  30
MONTGOMERY  72  88  73  92  73 /  70  70  30  40  30
TROY        72  87  72  91  72 /  70  70  30  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 1:36 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT TUE JUL 28 2009

ALZ011>015-017>050-291130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND
NORTH OF INTERSTATE 59...WHICH INCLUDES AREAS IN AND NEAR
TUSCALOOSA...LINDEN...BIRMINGHAM...JASPER...HAMILTON...ANNISTON...AND
GADSDEN. THE MAIN THREATS WILL BE GUSTY STRAIGHT LINE WINDS UP TO 60
MPH...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF
TIME AND A VERY SMALL CHANCE OF A TORNADO. THESE STORMS WILL BE
POSSIBLE AT ALMOST ANYTIME THE REMAINDER OF THE AFTERNOON HOURS AND
INTO THE OVERNIGHT HOURS.

FOR AREAS SOUTH OF INTERSTATE 59 INCLUDING AREAS NEAR SELMA...
MONTGOMERY...CLANTON...HEFLIN...AUBURN...TROY...AND EUFAULA...A FEW
STRONG STORMS ARE POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME. THESE STORMS WILL BE POSSIBLE AT ALMOST ANYTIME
THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AREA WIDE WEDNESDAY
AND THURSDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 MPH...LOCALLY HEAVY RAIN...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND THIS EVENING.

75

In the hours before

Special weather statement, Jul 28, 1:44 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT TUE JUL 28 2009

ALZ031-032-039-281930-
GREENE-HALE-MARENGO-
144 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND MARENGO COUNTIES
UNTIL 230 PM CDT...

AT 144 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KNOXVILLE TO JEFFERSON...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EUTAW TO 9 MILES
NORTHWEST OF LINDEN...MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EUTAW MUNICIPAL AIRPORT.
  KNOXVILLE.
  PROVIDENCE.
  WEDGEWORTH.
  OLD SPRING HILL.
  SAWYERVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 2:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT TUE JUL 28 2009

ALZ045-282015-
MACON-
242 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 315 PM CDT...

AT 242 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 6 MILES WEST OF
GUERRYTON...OR ALONG A LINE EXTENDING FROM MILSTEAD TO 9 MILES
NORTHEAST OF UNION SPRINGS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIVERPOOL.
  FRANKLIN.
  TUSKEGEE.
  WOODLAND.
  MOTON FIELD MUNICIPAL AIRPORT.
  LIBERTY CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 2:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT TUE JUL 28 2009

ALZ045-282015-
MACON-
243 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 315 PM CDT...

AT 242 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 6 MILES WEST OF
GUERRYTON...OR ALONG A LINE EXTENDING FROM MILSTEAD TO 9 MILES
NORTHEAST OF UNION SPRINGS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIVERPOOL.
  FRANKLIN.
  TUSKEGEE.
  WOODLAND.
  MOTON FIELD MUNICIPAL AIRPORT.
  LIBERTY CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 2:48 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT TUE JUL 28 2009

ALZ046-048-282030-
BULLOCK-RUSSELL-
248 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND RUSSELL COUNTIES UNTIL
330 PM CDT...

AT 248 PM CDT/348 PM EDT/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURTSBORO TO 11
MILES NORTHEAST OF LAKEPOINT RESORT STATE PARK...OR ALONG A LINE
EXTENDING FROM HURTSBORO TO 16 MILES SOUTH OF FORT BENNING SOUTH...
MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HURTSBORO.
  HATCHECHUBBE.
  UCHEE.
  SEALE.
  RUSSELL COUNTY SPORTS COMPLEX.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:01 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT TUE JUL 28 2009

ALZ040-042-282045-
DALLAS-LOWNDES-
301 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LOWNDES COUNTIES UNTIL
345 PM CDT...

AT 301 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FIVE POINTS TO PINE
APPLE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CAMDEN TO 20
MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TILDEN.
  FIVE POINTS.
  WHITES BLUFF.
  HAZEN.
  OLD CAHABA PARK.
  MACEDONIA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:17 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT TUE JUL 28 2009

ALZ035-282045-
CHILTON-
317 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 345 PM CDT...

AT 317 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF CHILTON COUNTY MOTOR SPORTS PARK...
OR 6 MILES WEST OF CLANTON...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ISABELLA.
  THORSBY.
  LOMAX.
  I 65 REST AREA.
  GAP OF THE MOUNTAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:26 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes34 min
Jul 28, 4:19 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens41 min
Jul 28, 4:30 PM CDTTornado WarningBMXPickens20 min
Jul 28, 4:32 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery28 min
Jul 28, 4:51 PM CDTSevere Thunderstorm WarningBMXSumter28 min
Jul 28, 4:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Jul 28, 4:59 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter46 min
Jul 28, 5:17 PM CDTTornado WarningBMXPickens, Tuscaloosa17 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.